Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Phoenix, AZ

August 17, 2014Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 17, 2014, 4:36 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2014, 4:36 PM MST (23:36 UTC)
Expired
Aug 17, 2014, 5:15 PM MST
In force
39 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 58 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 4:36 PM MSTTSTM WND DMG1 Wnw Globe, AZPORTION OF A ROOF BLOWN OFF ONTO A NEARBY CAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1501 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1963 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WUUS55 KPSR 172336
SVRPSR
AZC007-013-021-180015-
/O.NEW.KPSR.SV.W.0053.140817T2336Z-140818T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
436 PM MST SUN AUG 17 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 515 PM MST

* AT 431 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  CLAYPOOL...OR 11 MILES NORTHWEST OF GLOBE...AND MOVING WEST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOP
  OF THE WORLD AND APACHE LAKE

LAT...LON 3328 11117 3359 11130 3364 11094 3339 11080
TIME...MOT...LOC 2336Z 074DEG 20KT 3351 11095

$$

18
3 follow-up statements
997 
WWUS55 KPSR 172350
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
450 PM MST SUN AUG 17 2014

AZC007-013-021-180015-
/O.CON.KPSR.SV.W.0053.000000T0000Z-140818T0015Z/
GILA AZ-PINAL AZ-MARICOPA AZ-
450 PM MST SUN AUG 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR EXTREME EAST CENTRAL MARICOPA...EXTREME NORTH CENTRAL PINAL AND
SOUTH CENTRAL GILA COUNTIES...

AT 448 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
INSPIRATION...OR 12 MILES NORTHWEST OF GLOBE...MOVING SOUTHWEST AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOP OF
THE WORLD AND APACHE LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3328 11117 3359 11130 3360 11092 3339 11080
TIME...MOT...LOC 2350Z 067DEG 15KT 3348 11098

$$

18
754 
WWUS55 KPSR 180003
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
503 PM MST SUN AUG 17 2014

AZC007-013-021-180015-
/O.CON.KPSR.SV.W.0053.000000T0000Z-140818T0015Z/
GILA AZ-PINAL AZ-MARICOPA AZ-
503 PM MST SUN AUG 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR EXTREME EAST CENTRAL MARICOPA...EXTREME NORTH CENTRAL PINAL AND
SOUTH CENTRAL GILA COUNTIES...

AT 501 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
8 MILES NORTHWEST OF INSPIRATION...OR 13 MILES WEST OF GLOBE...MOVING
WEST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOP OF
THE WORLD AND APACHE LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3357 11095 3339 11086 3328 11117 3359 11130
TIME...MOT...LOC 0004Z 075DEG 21KT 3346 11102

$$

18
090 
WWUS55 KPSR 180015
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
515 PM MST SUN AUG 17 2014

AZC007-013-021-180025-
/O.EXP.KPSR.SV.W.0053.000000T0000Z-140818T0015Z/
GILA AZ-PINAL AZ-MARICOPA AZ-
515 PM MST SUN AUG 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
MARICOPA...EXTREME NORTH CENTRAL PINAL AND SOUTH CENTRAL GILA
COUNTIES HAS EXPIRED...

WIND GUSTS UP TO 50 MPH WILL STILL BE POSSIBLE WITH THESE 
THUNDERSTORMS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3357 11095 3339 11086 3328 11117 3359 11130
TIME...MOT...LOC 0015Z 075DEG 21KT 3344 11109

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:19 PM MST, 17 minutes earlier.

Area forecast discussion, Aug 17, 4:19 PM MST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
419 PM MST SUN AUG 17 2014

.UPDATE...UPDATED AVIATION DISCUSSION...

&&

.SYNOPSIS...
ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
REGION THIS EVENING AS MONSOON MOISTURE BEGINS TO SLOWLY INCREASE.
BY MONDAY...AN EARLY SEASON PACIFIC LOW PRESSURE SYSTEM WILL
APPROACH THE AREA AND DRAW EVEN MORE MONSOON MOISTURE NORTHWARD BACK
INTO ARIZONA. MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED ACROSS ARIZONA FROM LATE MONDAY THROUGH WEDNESDAY. WITH THE
INCREASE IN HUMIDITIES AND CLOUDS...BELOW NORMAL TEMPERATURES ARE
POSSIBLE BY TUESDAY AND MAY CONTINUE LATER INTO THE WORK WEEK.

&&

.DISCUSSION...
BROAD AREA OF DEFORMATION STRETCHES FROM WESTERN NM THOUGH SOUTHWEST
AZ...WHERE THE STRONGEST STORM ACTIVITY OF THE DAY SO FAR HAS BEGUN
DEVELOPING. WITH EARLIER INVERTED WAVE ENERGY STILL LINGERING ACROSS
THE SOUTHERN AZ BORDER...EXPECT STORM COVERAGE FOR THE REMAINDER OF
THIS AFTERNOON AND EVENING TO BE MARGINALLY MORE THAN THAT OF THE
PAST FEW NIGHTS...WITH THE STRONGEST STORMS OVER THE HIGHER TERRAIN
AND MORE ISOLATED SHORT-LIVED ACTIVITY PULSING OVER THE WESTERN AND
SOUTHWESTERN DESERTS. DAYTIME TEMPERATURES ON TARGET TO TOP OUT JUST
ABOVE MID-AUGUST NORMALS...WITH THE WARMEST LOCALES ACROSS THE
WESTERN DESERTS INCLUDING EL CENTRO...YUMA...AND TACNA...WARMING TO
OR ABOVE 110F DEGREES. EXPECT PARTLY CLOUDY SKIES BACK ACROSS SOUTH-
CENTRAL AND EASTERN AZ THROUGH THE EVENING...WITH MOSTLY CLEAR SKIES
ALONG AND WEST OF THE CO RIVER VALLEY. ANY DAYTIME CU SHOULD QUICKLY
DISSIPATE AFTER SUNSET...WITH AREAS DEBRIS CLOUDS AND CIRRUS FROM
STORMS LINGERING.

BEGINNING MONDAY AND LASTING AT LEAST THROUGH LATE
TUESDAY...POSSIBLY BEYOND...WE'LL BE LOOKING AT INCREASING MOISTURE
LEVELS AS WELL AS UPPER LEVEL DYNAMICS THAT COULD LEAD TO MORE WIDELY
ACTIVE AFTERNOONS/EVENINGS ACROSS ARIZONA AND TO A LESSER EXTENT
SOUTHEAST CA. SEVERAL FACTORS WILL COME TOGETHER TO SUPPORT THE
TRANSPORT OF DEEPER MOISTURE AND UPPER LEVEL DYNAMICS ACROSS THE
REGION. THE FIRST BEING A RATHER VIGOROUS EARLY-SEASON UPPER LOW
CENTER MOVING SOUTHWARD ALONG THE CA COAST AND THE NEXT BEING THE
SHIFTING UPPER HIGH CENTER EASTWARD FROM AZ INTO TX. THIS PATTERN
ALLOWS THE FLOW ALOFT TO BECOME MORE SOUTHERLY...ALLOWING A
CONSIDERABLE AMOUNT OF MOISTURE THAT IS NOW OVER NORTHERN MEXICO TO
BE DRAWN NORTHWARD INTO AZ. IN ADDITION TO BACKGROUND MOISTURE
LEVELS ALREADY OVER NORTHERN MEXICO...A VERY SWIFT MOVING AREA OF
ENERGY AND STORMS HAS RACED UP ALONG THE MEXICAN COAST DURING THE
DAY NOW OBSERVED OVER SINALOA...COVERING ALMOST 600 MILES OF
COASTLINE OVER THE LAST 12 HOURS. WILL BE LOOKING FOR THAT FEATURE
TO AT LEAST BE THE LEADING EDGE OF THE ANTICIPATED MOISTURE SURGE
INTO THE SOUTHWEST DESERTS OVERNIGHT AND INTO TUESDAY.

IT APPEARS THAT SOUTHEAST CA'S CHANCES FOR THUNDERSTORMS COULD BE
FAR LESS...DUE TO THE AFOREMENTIONED UPPER LOW SPREADING MUCH DRIER
AIR INTO THE REGION. THE MAIN IMPACTS FROM THUNDERSTORMS
MONDAY...TUESDAY AND POSSIBLY OVERNIGHT INTO WEDNESDAY WILL BE
LOCALLY HEAVY RAIN AND WET MICROBURSTS...DUE TO THE VERY MOIST
ENVIRONMENT IN THE LOWER LEVELS OF THE ATMOSPHERE THAT IS FORECAST TO
DEVELOP OVER THE REGION. THE ONLY LIMITING FACTOR FOR WIDESPREAD
THUNDERSTORM DEVELOPMENT MAY BE THE FACT THAT SOUTHWESTERLY FLOW
ALOFT IS FORECAST TO DEVELOP OVER THE REGION AHEAD OF THIS UPPER LOW
CENTER...WHICH IS GENERALLY LESS FAVORABLE FOR THUNDERSTORM
DEVELOPMENT OVER THE LOWER DESERTS DURING THE MONSOON SEASON THAN
DURING PERIODS OF EASTERLY FLOW ALOFT.

WHERE CONFIDENCE IS GROWING FOR AN ACTIVE MONDAY-EARLY WEDNESDAY TIME
PERIOD...AS THE PREVIOUS SHIFT PUT IT BEST AT THE SHIFT
BRIEFING THIS AM...CONFIDENCE ALL BUT COLLAPSES FOR THE REMAINDER OF
THE WORK WEEK. THIS IS DUE TO THE FACT THAT THE GFS MAINTAINS THE
SOLUTION OF BRINGING ANOTHER EVEN LARGER AREA OF MOISTURE NORTHWARD
INTO THE REGION FROM A DYING TROPICAL CYCLONE THAT IS FORECAST TO
DEVELOP WELL SOUTH OF BAJA AS THE MAIN UPPER LOW SWINGS SLOWLY
NORTHEASTWARD INTO NORTHERN AZ. THE EURO AND GEM...ON THE OTHER
HAND...RETROGRADE THIS SAME UPPER LOW OFF TO OUR WEST OVER THE EAST
PACIFIC AND KEEPS ANY TROPICAL MOISTURE WELL OFF TO OUR
SOUTHWEST...AS IT REBUILDS A DRIER MAIN UPPER RIDGE BACK OVER THE
DESERT SOUTHWEST. GIVEN THESE CONTINUED MODEL DISCREPANCIES...BUT
MARGINAL IMPROVEMENT IN RUN-TO-RUN CONSISTENCY...HAVE KEPT THE
REMAINDER OF THE FORECAST FOR THE WORK WEEK TOWARDS A LOW TO MEDIUM
GRADE MONSOON PATTERN...WHICH CLIMATOLOGICALLY IS THE MORE LIKELY
SOLN FOR MID-AUGUST AROUND HERE. THE BEST CHANCES FOR STORM ACTIVITY
OVER THE MOUNTAINS AND ISOLATED POTENTIAL FOR ACTIVITY LASTING OVER
THE LOWER DESERTS IN THE AFTERNOON AND EVENINGS.

FRIDAY THROUGH SUNDAY...
GIVEN THE FACT THAT BOTH THE GFS AND EURO AND NOW BOTH A FAIRLY
MAJOR LOW-WAVE TROF (FOR MID-AUG) SOUTHWARD INTO THE WESTERN CONUS
DURING THIS PERIOD...WHICH TYPICALLY MEANS A REDUCTION OF MONSOON
ACTIVITY AS THIS TROF USUALLY KEEPS THE MAIN MONSOON PLUME WELL OFF
TO OUR SOUTH AND EAST...HAVE DECIDED TO GO WITH SLIGHTLY BELOW CLIMO
POPS ACROSS THE REGION...AND NEAR-NORMAL TEMPS FOR NOW.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...
CONVECTION CONTINUES TO BLOSSOM EAST OF PHOENIX BUT IS NOT EXPECTED
TO SURVIVE ACROSS THE DESERTS. I AM CONCERNED HOWEVER THAT THE
STORMS WILL PUSH NORTHEASTERLY WINDS THROUGH THE METRO LATER THIS
EVENING AND I HAVE INTRODUCED A WIND SHIFT BETWEEN 02Z-04Z. STORMS
ARE STILL A LONG WAY OFF SO MY CONFIDENCE IN THE EXACT TIMING OF ANY
POTENTIAL WIND SHIFT IS LOW. NOT OVERLY CONCERNED ABOUT WIDESPREAD
BLDU GIVEN THE NORTHEASTERLY FETCH OVER THE MOUNTAINS BUT KIWA WOULD
BE THE MOST LIKELY LOCATION TO SEE BLDU.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
STORMS HAVE BEEN SHORT LIVED ACROSS SOUTHWEST ARIZONA AND DEBRIS
CLOUDS SHOULD BE ABOUT THE ONLY THING TO CONTEND WITH THE REST OF
THE AFTERNOON/EVENING. SOME MODEL GUIDANCE IS SUGGESTING STORMS WILL
DEVELOP ACROSS THE AREA WELL AFTER MIDNIGHT /ASSOCIATED WITH A
COMPLEX OF STORMS OVER SOUTHERN SONORA/. I WANT TO SEE WHAT HAPPENS
WITH THAT COMPLEX AND HOW LONG IT SURVIVES BEFORE I INTRODUCE ANY
MENTION OF RAIN OR THUNDER IN EITHER SE CA TAF.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
DEEP MONSOON MOISTURE WILL CONTINUE THIS PERIOD WITH HIGHER THAN
NORMAL RELATIVE HUMIDITY. A GOOD CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED OVER HIGHER MOUNTAINS OF SOUTHERN GILA
COUNTY EACH DAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS ON THE LOWER
SOUTHWEST AND SOUTH CENTRAL DESERTS. MINIMUM RELATIVE HUMIDITIES WILL
RANGE FROM 25 TO 30 PERCENT. OVERNIGHT RECOVERY WILL BE FAIR.
AFTERNOON TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THIS PERIOD.
ADDITIONALLY...AFTERNOON/EARLY EVENING WINDS WILL BE SOUTHWESTERLY
AND GENERALLY UNDER 20 MPH...EXCEPT NEAR THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE/PERCHA
AVIATION...LEINS
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Aug 17, 3:14 PM MST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
314 PM MST SUN AUG 17 2014

AZZ021>024-026>028-181500-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
314 PM MST SUN AUG 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANOTHER ROUND OF AFTERNOON AND EVENING MONSOON THUNDERSTORMS ARE
POSSIBLE OVER THE HIGHER TERRAIN AND FOOTHILLS EAST OF THE PHOENIX
METROPOLITAN AREA AS WELL AS THE WESTERN ARIZONA DESERTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID-
AUGUST) APPROACHING FROM THE NORTHWEST AND INCREASING MOISTURE FROM
THE SOUTH WILL LEAD TO A RISING THREAT OF AFTERNOON AND EVENING
THUNDERSTORMS FOR MONDAY AND TUESDAY. HEAVY RAIN...LOCALIZED
FLOODING AND STRONG GUSTY WINDS ARE THE PRIMARY WEATHER HAZARDS
ASSOCIATED WITH ANY STORM THAT DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND TUESDAY. WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATIONS PROCEDURES.

AZZ020-025-CAZ031>033-181500-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
314 PM MST SUN AUG 17 2014 /314 PM PDT SUN AUG 17 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID-
AUGUST) APPROACHING FROM THE NORTHWEST...AND INCREASING MOISTURE
FROM THE SOUTH WILL LEAD TO A RISING THREAT OF AFTERNOON AND EVENING
THUNDERSTORMS FOR MONDAY AND TUESDAY. STRONG GUSTY WINDS...HEAVY
RAIN...AND LOCALIZED FLOODING ARE THE PRIMARY WEATHER HAZARDS
ASSOCIATED WITH ANY STORM THAT DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND TUESDAY. WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 17, 4:02 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
402 PM MST SUN AUG 17 2014

AZZ024-172330-
GILA AZ-MARICOPA AZ-
402 PM MST SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EXTREME NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 430 PM MST

AT 359 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF ROOSEVELT...MOVING SOUTHWEST AT
30 MPH.

WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   ROOSEVELT AND TONTO NATIONAL MONUMENT...
   ROOSEVELT DAM...
   PUNKIN CENTER...
   FOUR PEAKS...

LAT...LON 3380 11115 3376 11098 3365 11092 3358 11109
      3369 11137 3389 11144 3391 11128
TIME...MOT...LOC 2302Z 064DEG 25KT 3382 11112

18
Special weather statement, Aug 17, 4:21 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
421 PM MST SUN AUG 17 2014

AZZ026-180000-
YUMA AZ-
421 PM MST SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 500 PM MST

AT 419 PM MST...THE PUBLIC REPORTED A STRONG THUNDERSTORM 12 MILES
SOUTHEAST OF KOFA WILDLIFE REFUGE.  THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   PALM CANYON...

IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.

LAT...LON 3346 11404 3343 11396 3338 11396 3338 11384
      3337 11381 3323 11382 3326 11411
TIME...MOT...LOC 2321Z 104DEG 2KT 3334 11390

WOODALL
Local storm report, Aug 17, 4:23 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
423 PM MST SUN AUG 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND GST     3 ENE CLAYPOOL          33.45N 110.77W
08/17/2014  M70 MPH          GILA               AZ   TRAINED SPOTTER

&&

EVENT NUMBER PSR1400199

LEINS
Special weather statement, Aug 17, 4:25 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
425 PM MST SUN AUG 17 2014

AZZ024-180000-
GILA AZ-PINAL AZ-
425 PM MST SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 500 PM MST

AT 422 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CUTTER...MOVING WEST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   PINAL PEAK...

LAT...LON 3317 11051 3313 11059 3314 11062 3311 11066
      3311 11068 3309 11068 3308 11069 3306 11079
      3308 11085 3324 11095 3322 11100 3336 11100
      3335 11050
TIME...MOT...LOC 2325Z 087DEG 22KT 3327 11070

18
Special weather statement, Aug 17, 4:28 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
428 PM MST SUN AUG 17 2014

AZZ024-180000-
GILA AZ-MARICOPA AZ-
428 PM MST SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 500 PM MST

AT 427 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF ROOSEVELT DAM...MOVING SOUTHWEST
AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   PUNKIN CENTER...
   ROOSEVELT DAM... ROOSEVELT AND TONTO NATIONAL MONUMENT...FOUR
PEAKS...

LAT...LON 3380 11115 3376 11097 3365 11092 3367 11088
      3366 11085 3354 11108 3370 11145 3386 11135
      3388 11123
TIME...MOT...LOC 2329Z 042DEG 15KT 3376 11118

18
Special weather statement, Aug 17, 4:30 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
430 PM MST SUN AUG 17 2014

AZZ024-180000-
GILA AZ-MARICOPA AZ-
430 PM MST SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 500 PM MST

AT 427 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SYCAMORE CREEK...MOVING
SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SYCAMORE CREEK...
   SUNFLOWER...

LAT...LON 3370 11140 3384 11186 3401 11177 3400 11151
      3401 11150 3402 11143
TIME...MOT...LOC 2330Z 011DEG 11KT 3399 11165

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:28 PM MSTSpecial Weather StatementPSRGila32 min
Aug 17, 4:00 PM MSTSpecial Weather StatementPSRGila30 min
Aug 17, 4:02 PM MSTSpecial Weather StatementPSRGila28 min
Aug 17, 4:21 PM MSTSpecial Weather StatementPSRLa Paz39 min
Aug 17, 4:24 PM MSTSevere Thunderstorm WarningPSRGila36 min
Aug 17, 4:25 PM MSTSpecial Weather StatementPSR35 min
Aug 17, 4:28 PM MSTSpecial Weather StatementPSRGila32 min
Aug 17, 4:30 PM MSTSpecial Weather StatementPSR30 min
Aug 17, 4:54 PM MSTSpecial Weather StatementPSR36 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.